Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 27, 2006, 4:47 PM MST for Mohave County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 4:47 PM MST (23:47 UTC)
- Expired
- Jun 27, 2006, 5:30 PM MST
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 272347 SVRVEF AZC015-280030- /O.NEW.KVEF.SV.W.0008.060627T2347Z-060628T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 447 PM MST TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 530 PM MST. * AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR ABOUT 26 MILES NORTH OF VALENTINE...AND WAS MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MOHAVE COUNTY AROUND 500 PM MST. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3581 11348 3584 11370 3543 11383 3539 11354 $$ MORGAN
1 follow-up statement
000 WWUS55 KVEF 280022 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 521 PM PDT TUE JUN 27 2006 AZC015-280031- /O.EXP.KVEF.SV.W.0008.000000T0000Z-060628T0030Z/ MOHAVE AZ- 521 PM MST TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY EXPIRES AT 530 PM MST... AT 520 PM...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM. LAT...LON 3581 11348 3584 11370 3543 11383 3539 11354 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:30 AM MST, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 27, 9:30 AM MST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT TUE JUN 27 2006 .SYNOPSIS...AN AREA OF HIGH PRESSURE OVER NEVADA WILL SLOWLY SHIFT TO THE FOUR CORNERS THE REST OF THE WEEK. THE RESULTING SOUTHEAST FLOW WILL DRAW UP MOISTURE FROM MEXICO FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AND INCREASING STORM COVERAGE WEDNESDAY AND THURSDAY. && .UPDATE...ONLY VERY LIMITED CONVECTION SO FAR THIS MORNING EXCEPT FOR A COUPLE OF SPOTS SOUTH OF SAN BERNARDINO COUNTY. CURRENT PACKAGE LOOKS GOOD AS MAIN AXIS OF CONVECTION EXPECTED IN CALIFORNIA PORTION OF CWA TODAY. MAY HAVE TO BUMP DOWN HIGHS A BIT DUE TO CLOUD COVER BUT WILL HOLD OFF FOR ANOTHER HOUR OR TWO TO SEE HOW TEMPERATURES REACT THIS MORNING. && .PREVIOUS DISCUSSION FROM 3 AM PDT...SHORT TERM...LIMITED CONVECTION WAS DEVELOPING EARLY THIS MORNING ALONG A LINE NEAR I-40 IN CENTRAL MOHAVE COUNTY AND EXTENDING WEST INTO EASTERN SAN BERNARDINO COUNTY. THIS WAS APPARENTLY IN RESPONSE TO A DISTURBANCE NEAR YUMA PRODUCING MID LEVEL CONVERGENCE WITH THE NORTHERLY FLOW FROM THE HIGH WITH ITS AXIS ROUGHLY ALONG THE CALIFORNIA/NEVADA BORDER. THIS COULD PRODUCE ISOLATED THUNDERSTORMS THIS MORNING ACROSS SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES. THE 00Z AND 06Z NAM AND GFS INDICATE THE RIDGE AXIS SHIFTS SLIGHTLY EAST TODAY AND SHOULD EXTEND FROM LAKE TAHOE DOWN THROUGH SOUTHERN NEVADA INTO SOUTHEAST ARIZONA. CONSIDERING THAT MUCH OF MONDAYS CONVECTION OCCURRED NEAR THE RIDGE AXIS...THIS SHOULD LEAD TO INCREASING COVERAGE ACROSS OUR FORECAST AREA ESPECIALLY OVER INYO/SAN BERNARDINO AND POSSIBLY CLARK COUNTIES. THE MAIN PATTERN SHIFT IS FORECAST TO OCCUR WEDNESDAY AS THE RIDGE AXIS MIGRATES FARTHER EAST AND BRINGS SOUTHEASTERLY FLOW AND INCREASING MOISTURE TO MOST OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE TO BETWEEN 1 AND 1.5 INCHES FOR SOUTHERN NEVADA AND POINTS SOUTH. THE SOUTHERN SIERRA ALSO WILL SEE A SIGNIFICANT INCREASE AS MOISTURE IS TRANSPORTED FROM MEXICO UP THROUGH SOUTHERN CALIFORNIA. BOTH THE GFS AND NAM INDICATE THAT MOISTURE SHOULD STAY IN PLACE OVER THE AREA THURSDAY AS AS A WEAK TROUGH DEVELOPS OVER THE EASTERN PACIFIC. NEITHER MODEL INDICATES SUFFICIENT SOUTHWEST FLOW DEVELOPING TO PUSH THE MOISTURE EAST. THE SOUTHERN SIERRA MAY SEE SLIGHTLY LESS CONVECTION THURSDAY BUT CONFIDENCE IS NOT THAT GREAT. IF ANYTHING...A SLIGHTLY STRONGER JET ALOFT AND SOME INCREASING SHEAR MAY HELP ENHANCE CONVECTION...ESPECIALLY OVER ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES THURSDAY AFTERNOON AND EVENING. .LONG TERM...MEDIUM RANGE MODEL PROGS KEEP UPPER HIGH PRESSURE BASICALLY IN THE VICINITY OF ARIZONA OR JUST EAST OF THE CWA THRU THE EXTENDED PERIOD. THIS GENERAL POSITION WOULD MAINTAIN MOIST FLOW INTO AT LEAST THE EASTERN FORECAST AREA. BOTH THE GFS AND ECMWF SHOW SOME MID LEVEL DRYING OVER THE WESTERN ONE THIRD OF THE CWA OVER THE WEEKEND AND INTO EARLY NEXT WEEK....ESPECIALLY SUNDAY AND MONDAY. HOWEVER...RIDGE REMAINS TOO STRONG FOR COMPLETE DRYING AS WEAK IMPULSES FROM THE WEST ARE LIKELY TO LIFT TO THE NORTHEAST OVER THE HIGH INSTEAD OF SUPPRESSING OR REPLACING THE RIDGING. KEPT POPS CONFINED TO THE SOUTHERN AND EASTERN SECTIONS THESE DAYS AS A COMPROMISE. ONLY MINOR TWEAKS MADE TO TEMPERATURES AS THE LATEST MEX/MEN IS SIMILAR TO PREVIOUS GUIDANCE NUMBERS. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS IN THE BARSTOW CORRIDOR THIS MORNING WILL BECOME MORE SCATTERED BY AFTERNOON. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP IN THE BEATTY..MORMON MESA AND PEACH SPRINGS CORRIDORS THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP OVER THE MOUNTAINS WEST AND NORTH OF KLAS LATE THIS MORNING AND AFTERNOON AND THERE IS A POSSIBILITY A THUNDERSTORM COULD TEMPORARILY IMPACT KLAS WITH THE MAIN THREAT BEING STRONG GUSTY AND VARIABLE WINDS. THE MOST FAVORABLE TIME WOULD BE BETWEEN 22Z AND 02Z WHEN CONDITIONS ARE MOST UNSTABLE. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/ADAIR/SALMEN HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:31 AM MST | Red Flag Warning | VEF | Mohave | 13 hr |
| Jun 27, 4:13 PM MST | Flash Flood Warning | VEF | Mohave | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.